MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SINGLE USE PLASMA COAGULATION PROBE "RADIAL ARGON PA-231U", 2.3 X 2200 MM; WA94007A

OLYMPUS WINTER & IBE GMBH SINGLE USE PLASMA COAGULATION PROBE "RADIAL ARGON PA-231U", 2.3 X 2200 MM; WA94007A
Model Number WA94007A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bowel Burn (1756); Bowel Perforation (2668)
Date of Event 02/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the event description stated "argon probe malfunction and subsequent perforation", olympus selected "wa94007a (single use plasma coagulation probe "radial argon pa-231u", 2.3 x 2200 mm)" as a representative product for the argon probe.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
During a therapeutic colonoscopy performed for rectal bleeding and treatment of a small angiodysplasia lesion, the physician used a radial argon probe to coagulate a lesion in the cecum.The customer reported argon probe malfunction and subsequent perforation.Additional information was obtained that superficial mucosal burning was observed and the procedure was completed.The patient experienced intense pain, jerking, sensations of electric shock and contractions of the abdomen.Post-procedure, the patient complained of post-operative pain, and a decision was made to take the patient to the operating room for further management and investigation.An intestinal burn was noted in the cecum, which appeared to correspond with the site of the argon procedure.The injury was repaired with sutures and no intestinal resection was necessary.The perforation was reported to be 2 to 3 cm.The patient was discharged home, as reported.There were no further reports of patient harm.The customer initially reported as an argon probe malfunction, however, later indicated that they cannot confirm the cause.No device error messages were reported, additionally, the customer's clinical team noted that the cecum is more fragile and thinner and there was presence of the 3d navigation system near the site.Additional information has been requested but not available at this time.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Updated fields: d4, d8, d9, h2, h3, h6, h11.The device was returned to olympus for evaluation and the investigation was conducted using the information provided by the customer and the inspection findings from the repair center.As part of the evaluation, the device underwent a visual inspection and functional testing to determine its condition.Based on the results of the investigation, the complaint was not confirmed since the device does not show evidence of the reported event.The definitive root cause of the reported issue could not be determined and the most probable cause of the complaint is cause not established.The investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE PLASMA COAGULATION PROBE "RADIAL ARGON PA-231U", 2.3 X 2200 MM
Common Device Name
WA94007A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24643065
Report Number9610773-2026-02015
Device Sequence Number18693948
Product Code GEI
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA94007A
Device Lot NumberB003200
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA90004W (ARGON PLASMA COAGULATION UNIT "APU-300"); WA90300W (ESG)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale